MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number G48183
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 ¿ pma/510(k) #: k171603.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during placement of a nephroureterostomy stent, the stiffener from an ultrathane cope nephroureterostomy set elongated then separated.The device was removed, and another ultrathane cope nephroureterostomy set was obtained; however, the same failure occurred.After the second failure, the procedure was altered, and a regular nephrostomy was placed in the patient.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
Corrections: h6 (annex a).Additional information: d4: model#.Investigation / evaluation: it was reported that during placement of a nephroureterostomy stent, the stiffener from an ultrathane cope nephroureterostomy set elongated then separated.The device was removed, and another ultrathane cope nephroureterostomy set was obtained; however, the same failure occurred.After the second failure, the procedure was altered, and a regular nephrostomy was placed in the patient.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, manufacturing instructions (mi), and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed two related non-conformance's for "building material stuck in tubing" and "taper/tip damaged", in which all nonconforming devices were scrapped prior to further processing of the order.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field cook also reviewed product labeling.The ifu, t_nucl_rev5, packaged with the device contains the following in relation to the reported failure mode: precautions: a ptfe-coated wire guide must be used with this product.Activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement.Instructions for use: stent placement: 1.Using standard percutaneous access technique, establish wire guide position through the renal pelvis and ureter into the bladder using a support wire guide in a diameter appropriately sized to the endhole of the catheter.2.Determine the appropriate catheter size using imaging.3.Flush the catheter with sterile normal saline or water.4.Insert the stiffening cannula into the catheter and lock it in place.5.Over the wire guide, introduce the stent / stiffening cannula into the kidney collecting system.6.After establishing proper proximal and distal position, push the stent off the stiffening cannula over the wire, making sure the distal pigtail forms within the bladder.Based on the information provided, no product returned, and the results of the investigation, the root cause for this event was a component failure without a design or manufacturing deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19505281
Report Number1820334-2024-00792
Device Sequence Number6932660
Product Code FAD
UDI-Device Identifier00827002481831
UDI-Public(01)00827002481831(17)241104(10)14330551
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2024
Device Model NumberG48183
Device Catalogue NumberULT8.5-8.5-28-NUCL-B-RH
Device Lot Number14330551
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale